|Get All The Facts: HIV does not Cause AIDS.|| ||Al-Bayati, M.A.
| ||"A 60 year-old-white male, HIV-negative, developed Acquired Immune Deficiency Syndrome (AIDS) following treatment with a two month course of prednisone (60 mg per day) and a two week course of azathioprine (50-100 mg per day) for lung fibrosis. His blood CD4+ T cells count was 255/無, the CD4+ T cells /CD8+ T cells ratio was 0.6, and he had severe lymphocytopenia. He also suffered from pneumonia and severe fungal infection in his mouth and skin. Cessation of the treatment with prednisone and azathioprine lead to the reversal of the damage in his immune system. He fully recovered from pneumonia and the fungal infection after a short course of antibiotics and the use of antifungal lotion. Twenty-two days after the last dose of prednisone, his CD4+ T cells count was back to normal at 657 cells/無." [This treatment and doses is often given to patients suffering from lung fibrosis, thrombocytopenia, or other chemically induced chronic illnesses.]|
| ||Toxi-health International, Dixon, California, 1999||1999|
|Inflammatory bowel disease in individuals seropositive for the human immunodeficiency virus.|| ||Sharpstone, D.R., Duggal, A., Gazzard, B.G.
| ||"Eight HIV+ males with inflammatory bowel disease who used rectal steroid preparation had a decline in their CD4+ T cells at a rate of 85 cells/無 per year. Four of them underwent coloectomy that eliminated the need for the steroid and their CD4+ T cells increased 4 cells/無 per year. Eight case-matched controls who did not have surgery continued to have a decline of 47 cells/無 per year as the result of the use of rectal steroid."|
| ||Eur. J. Gastroentrol. Hepatol, 1996, 8(6):575-8.||1996|
|Predisposing factors in Pneumocystis carinii pneumonia: effects of tetracycline, protein malnutrition, and corticosteroids on hosts|| ||Walzer PD, LaBine M, Redington TJ, Cushion MT
| ||"Components of the immunosuppressive regimen used to reactivate latent Pneumocystis carinii infection were analyzed for their effects on the growth, nutrition, and lymphoid system of hosts. Rats that were administered either tetracycline or a low-protein (8%) diet alone for 7 weeks developed few abnormalities, but animals on the combined regimen developed lower body and lymphoid organ weights, lower serum albumin levels, and fewer circulating lymphocytes. Rats that were administered corticosteroids and tetracycline experienced severe wasting, debilitation, and generalized lymphocyte depletion; the low-protein diet increased the magnitude of these changes. Alterations in the frequency of occurrence of specific lymphocyte subsets occurred only in rats given corticosteroids and consisted mainly of a greater decline in peripheral blood T helper cells than in T suppressor cells. The data suggest that long-term tetracycline administration and a low-protein diet have a variety of adverse effects on the host which enhance the immunosuppressive properties of corticosteroids."|
| ||Infect Immun 1984 Dec;46(3):747-53||1984|
|Bacterial esophagitis associated with CD4+ T-lymphocytopenia without HIV infection. Possible role of corticosteroid treatment.|| ||Richert, S. M., and J. L. Orchard.
| ||"Although infectious esophagitis is usually due to infection with Candida, herpes virus, or cytomegalovirus, bacterial esophagitis is occasionally observed. Recently, patients have been reported with CD4+ T-lymphocytopenia without HIV infection. Bacterial esophagitis per se has not been reported in these patients. We report the case of an 80- year-old patient admitted with a COPD exacerbation after being on chronic steroids. The patient developed esophageal symptoms and was found to have bacterial esophagitis by biopsy. Her CD4+ counts were found to be low, but she denied HIV risk factors and HIV testing was negative. Her CD4+ counts rose into the normal range as her steroids were tapered, and her esophagitis improved on antibiotics. This case is reported to alert physicians to the possible association of bacterial esophagitis with CD4+ T-lymphocytopenia without HIV infection and to discuss the possible etiological role of corticosteroid treatment."|
| ||Dig Dis Sci. 40(1):183-5. 1995.||1995|